Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2022
Flash Flood Warning 90, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 5, 2022, 8:27 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 8:27 PM CDT (01:27 UTC)
- Expired
- Nov 5, 2022, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
- Flood severity
- None
The text
As transmitted.
393
WGCA52 TJSJ 060127
FFWSJU
VIC020-030-060430-
/O.NEW.TJSJ.FF.W.0090.221106T0127Z-221106T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
927 PM AST Sat Nov 5 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint John County in Virgin Islands...
Saint Thomas County in Virgin Islands...
* Until 1230 AM AST.
* At 927 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Charlotte Amalie West, St John, Anna's Retreat, Charlotte Amalie
East, Charlotte Amalie and Cruz Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
FLASH FLOOD...RADAR INDICATED
$$
DS1 follow-up statement
257
WGCA72 TJSJ 060429
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1229 AM AST Sun Nov 6 2022
VIC020-030-060439-
/O.EXP.TJSJ.FF.W.0090.000000T0000Z-221106T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint John VI-Saint Thomas VI-
1229 AM AST Sun Nov 6 2022
...FLASH FLOOD WARNING AT 1230 AM AST EARLY THIS MORNING FOR SAINT
JOHN AND SAINT THOMAS COUNTIES WILL BE REPLACED WITH A FLOOD
ADVISORY...
The heavy rain has ended. Urban flooding remains over the area and
therefore a Flood Advisory will be issued.
A Flood Watch remains in effect until 600 PM AST Monday for portions
of Puerto Rico and Virgin Islands.
LAT...LON 1834 6509 1841 6505 1838 6506 1838 6496
1836 6493 1841 6491 1835 6489 1837 6475
1833 6465 1830 6470 1835 6487 1830 6481
1832 6488 1827 6489 1832 6496 1834 6494
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:35 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 5, 3:35 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
435 PM AST Sat Nov 5 2022
.SYNOPSIS...
A Flash Flood Watch remains in effect as a strong trough continues
to pull moisture from the south. The risk of flooding, mudslides
and river rises will remain enhanced through early in the
workweek. Conditions could gradually improve early in the
workweek, although with enough moisture for locally generated
showers each day.
&&
.SHORT TERM...Tonight through Monday...
The forecast is still on track. A mid to upper level trough
remains centered north of Hispaniola. At the surface, moisture is
being pulled from the Caribbean Sea into the islands. This has
resulted in widespread shower activity covering all of Puerto Rico
and the United States Virgin Islands. The activity is expected to
continue tonight and early tomorrow, so the risk for flooding,
mudslides and overflowing rivers will remain high. By Sunday and
Monday, a surface low pressure is expected to develop north of the
islands, and so far, the GFS show the bulk of the moisture just
east of the Virgin Islands. However, the surface winds will
continue from the south, dragging showers and thunderstorms over
the area, especially the USVI and the southern municipalities of
Puerto Rico. Although the amount of rain on Sunday and Monday are
not expected to be as much, the soils are very saturated, and any
additional rain may lead to more flooding and mudslides. Please
stay tuned to any further updates on the forecast.
&&
.LONG TERM...Tuesday through Saturday.../from prev discussion/
A wet pattern is likely to continue on Tuesday as the possible
non-tropical system near the Bahamian Islands maintains a moist,
southerly flow across the islands. This system is being monitored
by the National Hurricane Center and poses no direct impacts to
Puerto Rico and the USVI. If the current GFS model guidance holds
true, southerly winds will prevail for Tuesday and Wednesday which
could provide a good amount of rainfall, especially across the
northern half of Puerto Rico. Model guidance shows the wind flow
quickly backing on Thursday, maintaining an easterly flow for the
rest of the week. During this time moisture values stay above
climatological averages. This would return a typical pattern
across the islands with the greatest rainfall across the
interior/western sections of Puerto Rico. Atmospheric stability
does appear to improve throughout the week as no upper level
feature will be present, however, precipitable water values are
likely to spike again by Saturday as a tropical wave passing
south of the islands.
The development of this non-tropical low will reveal what is to
be expected during the long term period. However, it appears that
a wet pattern will continue across previously saturated areas,
which elevates the risk of flash flooding and ponding of water
across urban areas.
&&
.AVIATION...
Unstable weather continues, affecting aerodromes and airspace
between. SHRA/TSRA persist, with RA and +RA. Periods of deteriorated
conditions expected, to IFR or maybe worse. Terrain obscuration
likely. Gradual improvement betw 06/00Z and 06/06Z, then greater
improvement thereafter. Winds generally SE at 10 to 15 knots, but
stronger, gustier winds near SHRA/TSRA, where winds may be VRB.
Winds after sunrise tomorrow around 8 to 12 knots out of the S/SE.
&&
.MARINE...
Increasing winds and an arriving northerly swell are expected to
maintain seas hazardous through the weekend, up to 8 feet.
Unsettled weather conditions will continue as well, with periods
of showers and thunderstorms. Seas could become especially
hazardous around thunderstorms. The risk of rip currents will also
increase to high, today for southern Puerto Rico, and tomorrow for
northern Puerto Rico and Culebra.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Monday afternoon for PRZ001>013.
High Rip Current Risk from Sunday morning through Monday
afternoon for PRZ001-002-008-012.
High Rip Current Risk through late tonight for PRZ003-007-011.
High Rip Current Risk through Monday afternoon for PRZ005.
VI...Flash Flood Watch through Monday afternoon for VIZ001-002.
&&
SHORT TERM...DS
LONG TERM....ERG
PUBLIC...GRSHazardous weather outlook, Nov 5, 5:38 AM CDT, 14 hours 49 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 547 AM AST sabado 5 de noviembre de 2022 AMZ710>745-PRZ001>013-061000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste- Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Tronada de dispersas a numerosas son posibles a traves de Puerto Rico, especialmente a traves de sectores del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva... Inundaciones repentinas amenazantes a la vida, posiblemente entrando a estructuras en comunidades. .Viento...Se esperan condiciones ventosas. Asegure los objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Se espera oleaje igual o mayor a 7 pies a traves de las aguas locales. Se esperan condiciones peligrosas para los operadores de pequenas embarcaciones. .Corrientes Marinas...Existe el potencial de corrientes marinas amenazantes a la vida son posibles en la zona de resaca particularmente a traves del sur de Puerto Rico el dia de hoy, pero tambien norte central de Puerto Rico esta noche. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo alto de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-061000- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y esta noche .Rayos...Tronadas de dispersas a numerosas son posibles a traves de Puerto Rico especialmente las areas del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras, pequenos riachuelos, y arrastres. Inundaciones repentinas aisladas son posibles. .Viento...Condiciones ventosas a traves de las aguas locales y las islas locales. Objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Un oleaje de 7 pies o mas a traves de las aguas locales. Condiciones maritimas peligrosas para los operadores de embarcaciones pequenas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de resaca a traves de las aguas locales. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo moderado de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Local storm report, Nov 5, 7:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
838 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 ENE VEGA BAJA 18.45N 66.38W
11/05/2022 VEGA BAJA PR EMERGENCY MNGR
EMERGENCY MANAGERS INDICATED THAT RIO CIBUCO
OVERFLOWED ROAD PR-620 IN SECTOR FATIMA.
&&
ERGLocal storm report, Nov 5, 7:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
840 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 ENE VEGA BAJA 18.45N 66.38W
11/05/2022 VEGA BAJA PR EMERGENCY MNGR
EMERGENCY MANAAGERS REPORTED THAT RIO CIBUCO
OVERFLOWED, FLOODING ROAD PR-647, SECTOR OJO
DE AGUA.
&&
ERGLocal storm report, Nov 5, 7:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
846 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLOOD 1 N FRANQUEZ 18.36N 66.43W
11/05/2022 MOROVIS PR 911 CALL CENTER
CALLE MERCADO WAS FLOODED, NEAR A
RESIDENTIAL AREA.
&&
ERGLocal storm report, Nov 5, 7:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
850 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM DEBRIS FLOW 1 S CAYEY 18.10N 66.16W
11/05/2022 CAYEY PR 911 CALL CENTER
A MUDSLIDE WAS REPORTED IN CALLE EVERISTO
PEREZ, PR-1.
&&
ERGLocal storm report, Nov 5, 7:52 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
852 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM FLASH FLOOD 2 SW LA LUISA 18.43N 66.53W
11/05/2022 BARCELONETA PR EMERGENCY MNGR
EMERGENCY MANAGERS INDICATED THAT RIO GRANDE
DE MANATI OVERFLOWED OVER PR-2.
&&
ERGLocal storm report, Nov 5, 7:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
855 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 1 ENE RIO BLANCO 18.22N 65.78W
11/05/2022 NAGUABO PR 911 CALL CENTER
A CAR WAS TRAPPED IN A FLOODING IN ROAD
PR-31.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:27 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 11:32 PM CDT | Areal Flood Advisory | JSJ | 118 min |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.